Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Can Vit B12 vitamins give false positive result for pregnancy test?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Excellent
Answered by

General Surgeon
Practicing since : 2008
Answered : 9351 Questions
Question
Will b12 vitamins give me a false positive on a pregnancy test I took a first response test and it came back positive and 5 one step test that came back negative I have been having brown discharge and spotting and my period is 3 weeks late so I went to hospital and got a urine pregnancy test done that came back negative she said I could be testing to early that I may have got lucky to get that 1 positive so I'm
wondering if the b12 cause me to get that one positive or if I'm pregnant
Posted Wed, 27 Aug 2014 in Pregnancy
 
 
Answered by Dr. Ivan R. Rommstein 13 minutes later
Brief Answer:
Hi and welcome to HCM

Detailed Answer:
there is no eveidence that b12 can cause false positive results of urine pregnancy test. This test has lesser accuarcy when used in earlier phase and it is normally that certain perecentage of false positive results occur. So it is much more likely that other 2 tests were accurate so it means that you re not pregnant.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor